Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Scalp has become very itchy. Not cured by medicines. Any alternate suggestion?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
I have noticed that my scalp has become very itchy. especially behind my ears. I have tried over the counter medications and nothing seems to give me relief. Any suggestions. I have practically scratched my scalp raw in some places. It is driving my crazy.
Posted Mon, 13 Aug 2012 in Skin Rash
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for submitting your question.

Your question is a very good one and I will work on providing you with some information and recommendations regarding your symptoms.

Irritation and itching of the scalp is a very common problem. For some patients such as yourself it can become more severe. There are a couple of things which could cause this to be persistent. One consideration is psoriasis. If you have a history of psoriasis this can sometimes caused issues with scalp itching

Another possible cause is seborrheic dermatitis. This is sometimes very well treated with ketoconazole shampoo. You can obtain this over-the-counter at the pharmacy or possibly by a prescription from your primary care doctor.

A good trial of this type of shampoo for a few months showed to generally get this type of thing under good control.

Thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Robert

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor